Kentucky, 2025Damaging Wind in Kentucky, July 15, 2025
July 15, 2025 · NWS PAH · 1 event in 1 county or zone
A morning frontal boundary on the northern edge of the Quad State lifted a little northward during the day on the 15th. A 40-50kt jet out of the WSW continued into the Quad State, bringing enough Gulf moisture to keep PWATs over 2 inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A morning frontal boundary on the northern edge of the Quad State lifted a little northward during the day on the 15th. A 40-50kt jet out of the WSW continued into the Quad State, bringing enough Gulf moisture to keep PWATs over 2 inches. MLCAPE values reached 2000-2500J/kg, while effective bulk shear remained limited. In Western Kentucky, scattered showers and thunderstorms occurred through the day. A large tree in Murray had large sections blown over due to straight-line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 15, 5:57 PM CST, 34 minutes earlier. Its key messages:
- Daily chances for scattered showers and storms continue through the weekend into next week. Strongest storms pose an isolated threat for damaging winds. Heavy rainfall and localized flash flooding is possible.
- Heat indices will climb over 100 degrees tomorrow through the weekend. Some days may exceed Heat Advisory criteria.
Area forecast discussion, Jul 15, 5:57 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
657 PM CDT Tue Jul 15 2025
.KEY MESSAGES...
- Daily chances for scattered showers and storms continue
through the weekend into next week. Strongest storms pose an
isolated threat for damaging winds. Heavy rainfall and
localized flash flooding is possible.
- Heat indices will climb over 100 degrees tomorrow through the
weekend. Some days may exceed Heat Advisory criteria.
&&
.DISCUSSION...
Issued at 303 PM CDT Tue Jul 15 2025
There is very little change to the ongoing forecast this cycle with
a generally weak pattern aloft that features a weak shortwave trof
over the Plains and a weak 40 ish knot jet over our region. This
coupled with juicy Gulf moisture, giving us PWATs around 2.1 to 2.2
makes for some scattered afternoon showers and storms that sport
locally heavy rainfall that could cause localized flash flooding.
Wednesday will be very similar to today as the shortwave trof moves
northeast and gets reabsorbed into the flow over the Great Lakes.
Behind it is another shortwave trof over the Northern Plains that's
pulling a front through that should stay just north of our area by
Thursday. With mid to upper 70s dew points starting tomorrow, heat
indices will surpass 100 and could near Heat Advisory criteria,
particularly on Thursday, but possible through the weekend. Daily
chances for scattered showers and storms remain possible in the
afternoons through the weekend and into early next week as the
pattern aloft stays rather stagnant.
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 635 PM CDT Tue Jul 15 2025
SHRA/TSRA will continue over the next couple of hours with visby
and ceiling restrictions possible in/near TS. Otherwise mid to
high level clouds are expected overnight. Patchy fog is
possible but no mention at the terminals this forecast cycle.
Brief potential for MVFR cigs at MVN tonight but should see
recovery back to VFR by 12Z. There may be isolated convection on
Wednesday but at this time coverage is low enough to keep
mention out of the TAFs for now.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
DISCUSSION...HICKFORD
AVIATION...AD
Hazardous weather outlook, Jul 15, 2:22 PM CST, 4 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
322 PM CDT Tue Jul 15 2025
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161200-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
322 PM CDT Tue Jul 15 2025 /422 PM EDT Tue Jul 15 2025/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Isolated to scattered thunderstorms are expected into early this
evening. A storm or two may briefly become strong to severe with
gusty to damaging winds the main threat. Torrential rainfall will
accompany any storms and flash flooding may develop where any
storms persist.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Isolated to scattered thunderstorms are expected each afternoon
through Monday. Isolated strong to severe storms are possible and
all storms will be capable of brief torrential rainfall.
Afternoon heat indices will climb into the 100 to 105 degree range
throughout the Quad State Wednesday through Sunday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 15, 1:56 PM CST, 4 hours 35 minutes before
Special Weather Statement
National Weather Service PADUCAH KY
256 PM CDT Tue Jul 15 2025
ILZ075>078-080>094-INZ081-082-085>087-KYZ001>007-MOZ076-086-087-
100-107>112-114-160000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion,
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi,
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown,
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City,
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville,
Boonville, Hickman, Clinton, Bardwell, Wickliffe, Paducah,
Mayfield, Smithland, Perryville, Marble Hill, Cape Girardeau,
Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield,
Sikeston, Charleston, and New Madrid
256 PM CDT Tue Jul 15 2025 /356 PM EDT Tue Jul 15 2025/
...Funnel clouds will be possible this afternoon...
There have been reports of several funnel clouds across the area
this afternoon. These funnels are developing underneath a few
showers and storms. Underneath these showers and
storms...spinning columns of air that look like tornadoes may
continue to develop. The funnels are usually very brief and weak
due to the lack of wind shear. It is also very rare that the
funnels touch the ground. If these funnels do touch down...they
most likely will not cause damage to life or property.
Special weather statement, Jul 15, 3:44 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
444 PM CDT Tue Jul 15 2025
KYZ002-003-MOZ112-114-152245-
Carlisle KY-Hickman KY-New Madrid MO-Mississippi MO-
444 PM CDT Tue Jul 15 2025
...A STRONG THUNDERSTORM WILL IMPACT CARLISLE...NORTHERN HICKMAN...
CENTRAL MISSISSIPPI AND EAST CENTRAL NEW MADRID COUNTIES THROUGH 545
PM CDT...
At 444 PM CDT, Doppler radar was tracking a strong thunderstorm near
Big Oak Tree State Park, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
East Prairie, Clinton, Bardwell, Towosahgy State Historic Site, Big
Oak Tree State Park, Arlington, and Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 8949 3695 8910 3692 8908 3692 8906
3693 8907 3694 8906 3693 8905 3692 8899
3695 8887 3695 8881 3669 8882 3665 8914
3665 8917 3664 8919 3662 8932 3663 8935
3661 8938
TIME...MOT...LOC 2144Z 236DEG 36KT 3670 8931
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RSTThunderstorm Wind, Calloway
- When
- July 15, 6:31 PM CST
- Where
- Calloway County, 1 mi ESE of Murray
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 36.613, -88.304
Large portions of a large tree were downed by straight-line thunderstorm winds, with one section falling onto power lines on 6th St in Murray.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 15 to 19, 20259 deaths · 5 events
- Flash Flooding and Flooding in Virginia, July 15, 2025$5.0 million · 57 events
- Wildfire in Utah, July 15 to 20, 2025$1.0 million · 1 event
- Flood in Florida, July 15, 2025$300,000 · 1 event
- Flash Flooding and Damaging Wind in North Carolina, July 15, 2025$84,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in South Dakota, July 15, 20251.25 in hail · 28 events
- Flash Flood and Damaging Winds in Idaho, July 15, 2025$6,000 · 68 kt wind · 20 events
- Damaging Winds and Lightning Strike in North Carolina, July 15, 2025$22,000 · 50 kt wind · 4 events
- Tornado and Hail in Nebraska, July 15, 2025$15,000 · EF0 · 10 events
- Heat in Louisiana, July 15 to 17, 202517 events
- Flash Flooding and Lightning Strikes in Arizona, July 15, 2025$15,000 · 8 events
- Damaging Winds in Georgia, July 15, 2025$17,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292166.